Alert archive / North Dakota / Flood Watches in 2011
Flood Watch 6, NWS Bismarck, ND
NWS Bismarck, ND issued this flood watch at Jun 19, 2011, 3:12 PM MDT for 27 counties in North Dakota. It took effect at Jun 20, 2011, 6:00 AM MDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2011, 3:12 PM MDT (21:12 UTC)
- In effect from
- Jun 20, 2011, 6:00 AM MDT
- Expired
- Jun 21, 2011, 6:00 PM MDT
- In force
- 36 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- None
All 27 counties
Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flood watch went out at Jun 19, 2:31 PM MDT, 41 minutes earlier.
Area forecast discussion, Jun 19, 2:31 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CDT SUN JUN 19 2011 .SHORT TERM... TONIGHT THROUGH MONDAY NIGHT... A RANGE OF SOLUTIONS IN THE SHORT TERM GRIDS THOUGH MODELS ARE ZEROING IN ON LOCATION OF SURFACE LOW MOVING ACROSS CENTRAL PLAINS AND INVERTED TROUGH THROUGH THE WESTERN DAKOTAS. RESULTING BAND OF QPF...HEAVY AT TIMES WILL PERSIST ACROSS WESTERN AND CENTRAL NORTH DAKOTA...WITH HEAVIEST AMOUNTS IN SOUTHERN NORTH DAKOTA CLOSEST TO SURFACE LOW AND ALONG INVERTED TROUGH WHICH IS ANCHORED ACROSS THE WESTERN COUNTIES. HAVE ISSUED A FLOOD WATCH FOR OVERLAND FLOODING FROM NORTHWEST THROUGH SOUTH CENTRAL NORTH DAKOTA TOMORROW MORNING THROUGH TUESDAY AFTERNOON. FOLLOWED HPC QPF WITH 1 TO 2 INCHES NORTH AND 1 AND ONE-HALF TO TWO AND A HALF INCHES SOUTH OF INTERSTATE 94. PRECIPITATION TOTALS ON MODELS HAVE GREATER VARIATIONS...ESPECIALLY NAM WHICH PAINTS BULLS EYE OVER SOUTH CENTRAL NORTH DAKOTA. TEMPERATURES WILL BE BELOW SEASON AVERAGES WITH ABUNDANT PRECIPITATION CLOUD COVER AND A COOL NORTHEAST FLOW. .LONG TERM...TUESDAY THROUGH SUNDAY... EXITING DEEP LOW OVER MINNESOTA AND WISCONSIN AT BEGINNING OF SHORTER TERM. RIDGING BEGINS TO BUILD OVER NORTHERN PLAINS BY WEDNESDAY THROUGH WEDNESDAY. WARMER AND DRIER WEATHER WILL MOVE ONTO THE PLAINS THROUGH THURSDAY NIGHT. NEXT WEST COAST LOW RIDES OVER TOP OF RIDGE BRUSHING WESTERN AND CENTRAL NORTH DAKOTA. SURFACE LOW AGAIN MOVES ACROSS CENTRAL PLAINS AND INVERTED TROUGH EXTENDS NORTH TO THE DAKOTAS. RIDGE REBUILD AGAIN FOR REMAINDER OF THE NEXT WEEKEND WITH MORE SEASONABLE TEMPERATURES. && .AVIATION... INVERTED TROUGH OF LOW PRESSURE FROM LOW IN COLORADO TO LOW IN SASKATCHEWAN WILL MOVE EAST AND BE FOCUS FOR SCATTERED CONVECTION THIS EVENING AND EARLY MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR NDZ001-009-010-017>021-025-031>037-041-042-045>048-050-051. && SHORT TERM...HW LONG TERM....HW AVIATION...HW
Hazardous weather outlook, Jun 19, 3:23 AM MDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 423 AM CDT SUN JUN 19 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 423 AM CDT SUN JUN 19 2011 /323 AM MDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT CHANCES FOR THUNDERSTORMS TODAY AND TONIGHT FOR ALL LOCATIONS. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL THE MAIN THREAT. ALSO...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT. STAY TUNED FOR UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS CONTINUE MONDAY AND TUESDAY. ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL BE LOW...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. STAY TUNED FOR FORECAST UPDATES. CHANCES FOR THUNDERSTORMS ARE FORECAST AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR HEAVY RAINFALL TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:43 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 62 min |
| Jun 18, 6:52 PM MDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
| Jun 18, 6:54 PM MDT | Areal Flood Advisory | BIS | Sioux | 2 hr |
| Jun 18, 7:49 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jun 18, 8:35 PM MDT | Areal Flood Warning | BIS | Grant, Morton | 19 hr |
| Jun 18, 10:20 PM MDT | Areal Flood Warning | BIS | Mercer, Morton, Oliver | 18 hr |
| Jun 19, 4:26 PM MDT | Flash Flood Warning | BIS | Mountrail | 6 hr |
| Jun 19, 5:54 PM MDT | Flash Flood Warning | BIS | Divide, Williams | 5 hr |
Nearby
Flood Watches in North Dakota, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.